Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 26, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 2, 2020, 4:30 PM MDT for Chase County, Hayes County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2020, 4:30 PM MDT (22:30 UTC)
- Expired
- Jun 2, 2020, 5:15 PM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Chase County, NE, Hayes County, NE
The radar
The Goodland radar (KGLD), 119 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2920 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
753
WUUS53 KLBF 022230
SVRLBF
NEC029-085-022315-
/O.NEW.KLBF.SV.W.0026.200602T2230Z-200602T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
530 PM CDT Tue Jun 2 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Chase County in southwestern Nebraska...
Southwestern Hayes County in southwestern Nebraska...
* Until 615 PM CDT/515 PM MDT/.
* At 529 PM CDT/429 PM MDT/, a severe thunderstorm was located near
Enders, or near Imperial, moving southeast at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Imperial, Wauneta, Enders, Enders Reservoir State Recreation Area,
Center Dam Campground, Area A Campground and Church Grove
Campground.
This includes Highway 61 between mile markers 25 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Enders Lake, get away from the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4035 10155 4044 10171 4059 10162 4048 10123
4035 10132
TIME...MOT...LOC 2229Z 308DEG 14KT 4049 10157
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
Gomez1 follow-up statement
748
WWUS53 KLBF 022250
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
550 PM CDT Tue Jun 2 2020
NEC029-085-022315-
/O.CON.KLBF.SV.W.0026.000000T0000Z-200602T2315Z/
Chase NE-Hayes NE-
550 PM CDT Tue Jun 2 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM
CDT/515 PM MDT/ FOR SOUTHEASTERN CHASE AND SOUTHWESTERN HAYES
COUNTIES...
At 549 PM CDT/449 PM MDT/, a severe thunderstorm was located over
Wauneta, or 14 miles southeast of Imperial, moving southeast at 35
mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Wauneta, Enders Reservoir State Recreation Area, Enders, Center Dam
Campground, Area A Campground and Church Grove Campground.
This includes Highway 61 between mile markers 25 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4035 10155 4039 10162 4057 10155 4048 10123
4035 10132
TIME...MOT...LOC 2249Z 296DEG 28KT 4042 10140
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
GomezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:16 PM MDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 2, 2:16 PM MDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service North Platte NE 316 PM CDT Tue Jun 2 2020 .SYNOPSIS... Issued at 314 PM CDT Tue Jun 2 2020 Partly sunny skies with a cold front having pushed through Imperial, North Platte and Burwell at 2 pm CT. Temperatures reached 96 degrees at North Platte which broke the previous record of 93 set in 1931 and 2002. Some towering cumulus in northeast CO into southwest NE. && .SHORT TERM...(This evening through Wednesday night) Issued at 314 PM CDT Tue Jun 2 2020 For early this evening, up to a 50 percent chance in Frontier County and a 30 percent chance remaining far southeastern zones. SBCAPES will range as high as 2500-3500 J/KG near the surface front, although deep layer shear is weak at up to 15KT. Due to slow storm movement, locally heavy rain is possible. Most of these storms should be east of the area by 02Z. A Marginal Risk for severe storms exists near the surface front this evening, and across the northwest Sandhills overnight. Another focus area for thunderstorms tonight will be in the post frontal environment across southwest SD into northwest Nebraska. A disturbance will exit northeast WY this evening and move eastward overnight. Areas west of a line from Valentine through Ellsworth can expect at least a slight chance overnight, with the highest POPS near 30 percent in Sheridan County. A few storms could be strong to briefly severe as 0-6km bulk shear remains at least 35KT. Wednesday into Wednesday night, a weak cold front will be draped across central Kansas Wednesday morning and will lift slowly north to near the NE/KS border by Thursday morning. Morning showers and a few thunderstorms are possible across northern NE. By afternoon, 0- 6km bulk shear increases to 35-45kt and SBCAPES as high as 1000-2000 J/KG available. A dryline will also push east through the western Sandhills as a focus for storm initiation. The NAM and GFS both show a mid level disturbance reaching the northeast Sandhills by 18Z and moving eastward. The HREF and NAMNest both show initiation Sheridan and western Cherry County around 20Z with upscale growth southeastward during the afternoon. have Have increased POPS to 30 to 50 percent across much of the Sandhills in the aftn with at least a slight chance southeast late aftn. A few thunderstorm clusters appear possible Wednesday evening east of Imperial, North Platte and Ainsworth. A slight risk area will extend across all areas west of Valentine through Broken Bow with a marginal risk further east. Large hail and damaging winds will be possible with any storms. .LONG TERM...(Thursday through Tuesday) Issued at 314 PM CDT Tue Jun 2 2020 Daily chances for thunderstorms will exist Thursday through Saturday as highs range from 85 to 95. Mid and upper level winds will increase for Thursday with 0-6km bulk shear from 35-45kt and SBCAPES as high as 1500-2500 J/KG eastern half of the area. An eastward advancing dryline and approaching disturbance from SE WY and northern CO should be sufficient trigger for storm initiation in the southwest. Areas in the east will see a weaker cap and a disturbance indicated by the ECMWF shows favored development near an existing warm front. A slight risk area will extend across all areas east of Valentine through Mullen and Brady into Thursday evening. For Friday and Saturday, the upper ridge will amplify and build eastward across the Missouri and Central Mississippi Valley. Meanwhile, a closed low over southern CA and rather deep upper trough will extend across the northwestern U.S on Friday. A warm front across far southern NE Friday will lift north as a warm front Saturday. Surface high pressure over the Great Lakes and Upper Mississippi Valley will bring a persistent easterly flow on Friday. The 12Z GFS continues to forecast a lead disturbance in southwest flow arriving Friday night followed by a rather strong disturbance crossing the area Saturday into Saturday evening. Storms are favored to form north of the warm front Friday night, although POPS are only slight chance. As the main disturbance moves through Saturday into Saturday night, POPS are as high as 30-40 percent Saturday aftn and evening. Sunday into Monday looks fairly dry with a southerly surface flow. An upper trough persists across western U.S. and a large upper ridge axis will extend across the Mississippi Valley. Highs will remain in the upper 80s to lower 90s. Although an amplified southwest flow aloft will exist, storm chances appear limited, with just a slight chance of storms across nctrl NE Sunday night and again Monday aftn. Highs Sunday 90 to 95 and Monday 85 to 90s. Better chances for thunderstorms Monday night into Tuesday. The upper trough across the Rockies will advance toward the Central and Northern Plains and push a Pacific cold front into the area. Highs are forecast to cool into the lower/mid 70s to around 80. Another interesting note, medium range models bring a tropical system across the Gulf of Mexico reaching the Texas Gulf Coast by Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1245 PM CDT Tue Jun 2 2020 VFR conditions are expected across western and north central Nebraska for the next 24 hours. Breezy northwest winds will begin to diminish this evening with a wind shift to the south at both locations tomorrow morning. Isolated thunderstorms are also possible mainly affecting KLBF early this evening. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Boatwright
Hazardous weather outlook, Jun 2, 3:21 PM MDT, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 421 PM CDT Tue Jun 2 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-032130- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 421 PM CDT Tue Jun 2 2020 /321 PM MDT Tue Jun 2 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated strong or briefly severe storms are possible this evening for areas south of I80. Large hail and wind damage, and locally heavy rainfall are the primary concerns for any strong or severe storms. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Isolated to scattered severe storms are possible across most of the area Wednesday and Thursday. Large hail and damaging winds would be the main concerns with any storm that becomes severe. .SPOTTER INFORMATION STATEMENT... Reports of wind damage and hail will be appreciated tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Special weather statement, Jun 2, 3:31 PM MDT, 59 minutes before
Special Weather Statement National Weather Service North Platte NE 331 PM MDT Tue Jun 2 2020 NEZ058-069-022200- Chase NE-Perkins NE- 331 PM MDT Tue Jun 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PERKINS AND CENTRAL CHASE COUNTIES UNTIL 400 PM MDT... At 331 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Champion, or 9 miles northwest of Imperial, moving east at 30 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Imperial, Champion, Chase and Wanamaker State Wildfire Management Area. This includes Highway 61 between mile markers 41 and 54. LAT...LON 4051 10193 4073 10174 4069 10139 4040 10161 TIME...MOT...LOC 2131Z 291DEG 27KT 4058 10180 Gomez
Special weather statement, Jun 2, 3:34 PM MDT, 56 minutes before
Special Weather Statement National Weather Service North Platte NE 434 PM CDT Tue Jun 2 2020 NEZ059-070-071-022215- Frontier NE-Hayes NE-Lincoln NE- 434 PM CDT Tue Jun 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRONTIER...SOUTH CENTRAL LINCOLN AND NORTHEASTERN HAYES COUNTIES UNTIL 515 PM CDT... At 434 PM CDT, Doppler radar was tracking a strong thunderstorm near Wellfleet, or 16 miles northwest of Curtis. This storm was nearly stationary. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Wellfleet and Maywood. This includes Highway 83 between mile markers 47 and 60. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4076 10086 4085 10064 4065 10052 4063 10082 TIME...MOT...LOC 2134Z 000DEG 3KT 4074 10080 Roberg
Special weather statement, Jun 2, 3:49 PM MDT, 41 minutes before
Special Weather Statement National Weather Service North Platte NE 449 PM CDT Tue Jun 2 2020 NEZ059-022230- Lincoln NE- 449 PM CDT Tue Jun 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL 530 PM CDT... At 449 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Wellfleet, or 14 miles north of Curtis. This storm was nearly stationary. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Lincoln County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4081 10070 4095 10049 4080 10035 4071 10067 TIME...MOT...LOC 2149Z 333DEG 3KT 4084 10058 Roberg
Local storm report, Jun 2, 4:04 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
504 PM CDT TUE JUN 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FUNNEL CLOUD 4 NE CHAMPION 40.51N 101.66W
06/02/2020 CHASE NE LAW ENFORCEMENT
DELAYED REPORT.
&&
CBUTTLERLocal storm report, Jun 2, 4:20 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
520 PM CDT TUE JUN 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL 3 SW IMPERIAL 40.49N 101.68W
06/02/2020 E1.75 INCH CHASE NE TRAINED SPOTTER
&&
NMJLocal storm report, Jun 2, 4:22 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
522 PM CDT TUE JUN 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM FUNNEL CLOUD 4 NE CHAMPION 40.51N 101.66W
06/02/2020 CHASE NE EMERGENCY MNGR
DELAYED REPORT. FUNNEL CLOUD ALOFT REPORTED BY EMERGENCY
MANAGEMENT.
&&
CBUTTLERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:31 PM MDT | Special Weather Statement | LBF | Chase | 29 min |
| Jun 2, 3:34 PM MDT | Special Weather Statement | LBF | Frontier | 41 min |
| Jun 2, 3:49 PM MDT | Special Weather Statement | LBF | Lincoln | 41 min |
| Jun 2, 3:56 PM MDT | Tornado Warning | LBF | Chase, Hayes | 34 min |
| Jun 2, 4:16 PM MDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| Jun 2, 4:47 PM MDT | Special Weather Statement | LBF | Lincoln | 43 min |
| Jun 2, 4:58 PM MDT | Areal Flood Advisory | LBF | Chase, Hayes | 3 hr |
| Jun 2, 5:01 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 21 min |
| Jun 2, 5:02 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.